High Wind, Cache Valley/Utah
- When
- February 24, 12:33 AM MST
- Where
- Cache Valley/Utah forecast zone
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- Mesonet
A peak wind gust of 61 mph was recorded by the Crow Mountain sensor.
A strong cold front passage brought high winds across much of Utah.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
A strong cold front passage brought high winds across much of Utah.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Feb 23, 9:18 PM MST, 3 hours 15 minutes earlier.
Area Forecast Discussion National Weather Service Salt Lake City UT 918 PM MST Sun Feb 23 2020 .SYNOPSIS...A disturbance in NW flow aloft will bring a cold front across northern Utah tonight and through remainder of the state by Monday afternoon. High pressure will build into the region Tuesday and prevail through the rest of the week. && .DISCUSSION...The latest satellite water vapor imagery shows the next upstream trough currently over the PacNW states and western Idaho. The associated cold front is currently southeast of Boise and will reach far northwest Utah shortly. In the meantime, Utah remains under partly cloudy to mostly clear skies, with a patch of fog and low stratus continuing to linger near Milford. The cold front will sweep quickly through northern Utah late tonight and push into southern Utah tomorrow morning. A brief period of gusty northwest winds will accompany the cold front. However, the storm will not be very productive precipitation-wise. The 500mb cold pool and vort max will just graze far northern Utah and southwest Wyoming, and moisture will be lacking. The only thing going for this storm will be the strength of the low-level cold front and 700mb baroclinicity. Not very enthusiastic regarding more than a dusting of snow for most of the northern Utah valleys, and the northern mountains should see just minor accumulations. The front will outrun all of its upper support once it gets to southern Utah so precipitation is not expected there. A cold northerly flow aloft will settle into the area through Tuesday before high pressure builds inland and the airmass warms through the rest of the week. No updates this evening. && .AVIATION...The SLC terminal will see VFR conditions through the rest of the evening with southeast winds. A cold front will turn winds back to the northwest beginning near 07z. Winds may exceed 26kt/30mph briefly just behind the front. The front will also bring CIGs below 7kft, and perhaps a brief period of MVFR conditions or lower in snow. Any snow that develops overnight will most likely accumulate 1/2 inch or less on untreated surfaces. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Cheng For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous Weather Outlook National Weather Service Salt Lake City UT 254 AM MST Sun Feb 23 2020 UTZ001>016-019>021-517-518-WYZ021-241300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 254 AM MST Sun Feb 23 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Occasional winter driving conditions can be expected through the morning across southern and eastern Utah. .DAYS TWO THROUGH SEVEN...Monday through Saturday Light mountain snow can be expected across northern Utah Monday morning into early Tuesday. Occasional winter driving conditions can be expected across mountain routes in the area. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
5 high wind. Local standard time, as filed.
A peak wind gust of 61 mph was recorded by the Crow Mountain sensor.
A peak wind gust of 59 mph was measured by the BACCUS/SR111 sensor.
Peak wind gusts of 58 mph were recorded by both the Flight Park South and Point of the Mountain (I-15 Alpine) sensors.
A peak wind gust of 58 mph was recorded at Duchesne Municipal Airport.
A peak wind gust of 66 mph was recorded by the Orangeville - Agrimet CSDU sensor, with several gusts ranging between 59 mph and 66 mph during the event.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2020Every state in 2020This day in weather historyWarnings in Utah, February 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 878862, 878863, 878864, 878865, 878866.